MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D-1314-04-S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure for idiopathic ventricular tachycardia with a c3 ez steer thermocool non-nav sf catheter where the catheter partially split open at the shaft/tip junction.The damage resulted in internal wires/braiding being exposed, but did not result in any lifted or sharp rings.No difficulty was encountered while inserting or removing the catheter from the patient.The sheath in use at the time of the event is unknown.The catheter was replaced with a different one, and the case was completed without any patient consequence.Exposure to the internal components of the catheter creates a critical risk of thrombus to the patient, as does the risk of complete separation of the catheter tip.As a result, this event is mdr reportable.The awareness date for this complaint is 12/7/2016, as that is when a response was received from a bwi representative with information making this event reportable.
 
Additional Manufacturer Narrative
In the initial 3500a report submitted on 12/15/2016, the expiration date of the product was listed incorrectly.As a result, the udi number submitted was also incorrect.These fields have been updated with the correct values.(b)(4).
 
Additional Manufacturer Narrative
On 2/7/2017, the bwi failure analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.(b)(4).
 
Additional Manufacturer Narrative
Manufacturer's reference number: (b)(4).It was reported that a patient underwent an ablation procedure for idiopathic ventricular tachycardia with a c3 ez steer thermocool non-nav sf catheter where the catheter partially split open at the shaft/tip junction.The returned device was visually inspected, and the lumen/shaft transition was found separated.Per this condition, scanning electron microscope (sem) analysis was performed over the damaged area of the catheter, and the results showed that the external body surface was elongated at the separation.Elongation is a common characteristic of pieces which were stretched and/or pulled.Stretching and/or pulling could have been related to this observation.Per this condition, the catheter outer diameters were measured, and were found within specifications.Finally, the catheter was tested for electrical performance, and was found within specifications.A meeting was called with the manufacturing team to discuss this issue, and it was concluded that the body separation was not manufacturing related.It was also determined that there are enough process controls in place to assure the quality and integrity of the catheter bonding process and deflection mechanisms.Awareness training was performed with the relevant manufacturing process associates in order to avoid future failures of this type.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The customer complaint has been verified.However, based on the available analysis results, the handling of the catheter may have contributed to the failure.This failure mode does not appear to be caused by any internal bwi processes; during the manufacturing process, all catheters are inspected for visual damage prior to packaging.

Brand Name
THERMOCOOL® SF BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key6177457
Report Number9673241-2016-00869
Device Sequence Number10991494
Product Code LPB
UDI-Device Identifier10846835002843
UDI-Public(01)10846835002843(11)160922(17)180831(10)17575330L
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberD-1314-04-S
Device Catalogue NumberBDI35FJRT
Device Lot Number17575330L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2017
Was the Report Sent to FDA? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/09/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date12/15/2016
Supplement Report FDA Received Date12/21/2016
02/10/2017
03/31/2017
Patient Sequence Number1